Alert archive / Louisiana / Low Water Advisories in 2017
Low Water Advisory 2, NWS Lake Charles, LA
NWS Lake Charles, LA issued this low water advisory at Jan 21, 2017, 3:35 PM CST. It took effect at Jan 22, 2017, 6:00 AM CST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jan 21, 2017, 3:35 PM CST (21:35 UTC)
- In effect from
- Jan 22, 2017, 6:00 AM CST
- Expired
- Jan 22, 2017, 9:53 AM CST
- In force
- 4 hr
- Issued by
- NWS Lake Charles, LA
What forecasters said that day
The local office's own words before this low water advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this low water advisory went out at Jan 21, 12:53 PM CST, 2 hours 42 minutes earlier.
Area forecast discussion, Jan 21, 12:53 PM CST, 2 hours 42 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1253 PM CST Sat Jan 21 2017
.DISCUSSION...
For the 1/21/17 1800 UTC TAF package.
&&
.AVIATION...
Fair amount of uncertainty this forecast period surrounding
convective evolution. Residual outflow boundary from convection
overnight over SW/SC LA is beginning to retreat NWD per latest
visible satellite imagery. While CIGS across the area are
generally BKN MVFR, pockets of SFC heating along with WAA are
nudging temperatures steadily upward, while dewpoints also
gradually recover. Increasing ascent provided by lead shortwave
trof currently entering E TX is forecast by high resolution
guidance to trigger scattered convection within the next couple
of hours that subsequently lifts rapidly to the NE. Given the
uncertainty regarding areal distribution, VCTS was inserted at
each site for a few hours this afternoon. CIGS are expected to
generally remain MVFR away from convection.
Another round of convection is possible late tonight as the main
upper low translates east through the Red River Valley TWD the
ARKLATEX, though guidance appears a little less robust with this
activity over the western terminals. VCSH was carried here with
VCTS at KAEX and the Acadiana terminals. CIGS/VSBYS this
evening/overnight become a little more uncertain with a noted
discrepancy in numerical MOS vs model data. Chose the more
optimistic route shown in preponderance of model data and depicted
VFR with only scattered low clouds.
Main story TWD the end of this forecast cycle are the
strong/gusty west winds, with a tightening pressure gradient along
with increasing mixed boundary layer depth amid 30-40KT within
the lowest few thousand feet. Forecast could be a little on the
conservative side, especially at the I-10 terminals.
13
&&
.PREV DISCUSSION... /issued 1133 AM CST Sat Jan 21 2017/
DISCUSSION...Somewhat concerning forecast. Developing cyclone
currently advancing east into the south plains will be the main
player for this afternoon and tonight. Outflow from overnight
convection that settled to near the coast this morning will
rapidly fade away through the afternoon with the approach of south
plains low. Dewpoints progged to recover into the mid to upper
60s with temps rebounding well into the 70s. SB CAPES shown
approaching 1000 J/kg. Latest Hi-Res models suggesting development
this afternoon as northeast advancing shortwave advances over the
region. With increasingly strong and veering winds fields could
see some severe development. Will monitor closely. Have increased
pops slightly. Second potential severe will be arriving
overnight.
PREV DISCUSSION... /issued 551 AM CST Sat Jan 21 2017/
DISCUSSION...
12Z TAFS
AVIATION...
A line of thunderstorms that pushed across the area overnight has
nearly stalled just to the southeast of ARA. As such, VCTS to TSRA
can be expected at ARA for the next couple of hours before what is
left of the line pushes into southeast LA. Elsewhere, activity has
come to an end. Winds turned briefly northward behind the
boundary, but most sites have already veered back S or SE.
Another round of showers and thunderstorms is expected to develop
this afternoon into this evening in association with a rapidly
developing surface low and cold front. Activity is not expected to
be as widespread as this most recent event. However, scattered
thunderstorms with a few on the stronger side is anticipated.
Inserted VCTS at all sites beginning between 19 and 21Z.
Behind the front winds will turn northerly and increase
significantly as a rapidly tightening pressure gradient
surrounding the passing low influences the area. The strongest
winds will develop during the day Sunday just beyond the scope of
this forecast package.
PREV DISCUSSION... /issued 459 AM CST Sat Jan 21 2017/
DISCUSSION...
The airmass was stabilizing from west to east this morning after
a very stormy night in which high winds and large hail swept
through the area. South central Louisiana continued to see showers
and thunderstorms at this hour.
Satellite imagery showed clearing skies across southeast Texas
and southwest Louisiana. However...we also noted that low clouds
were already returning to central Texas and approaching our
southeast Texas counties this morning. Temperatures were in the
upper 50s to lowers 60s except for a pocket of lower 70s across
the morgan city area of Louisiana.
Expecting to have a decent day today with clouds remaining with us
but the rain mostly confined to the eastern areas. However...a
strong upper level trough was poised to move into Texas and
Oklahoma this evening resulting in moisture and instability
returning to our area late this afternoon into tonight. Showers
and thunderstorms are expected to develop this evening along and
ahead of the cold front tonight. Widespread Severe weather is
expected to be well east of our area...so we are expecting
general thunderstorm activity Saturday night as opposed to what we
had overnight. Keep fingers crossed that we only see isolated
severe weather if any.
As the upper level storm system shifts east on Sunday...Northwest
winds are expected to be brisk on the back side of the low. We
will probably have wind advisory conditions on Sunday. Will let
the dayshift get another look before issuing said product.
High pressure and cooler conditions will setup Sunday through
Tuesday as high pressure prevails. However...Temperatures will
trend back upward beginning Tuesday ahead of the next cold front
which is expected to bring rain chances back into the picture
Tuesday and Wednesday. High pressure will settle back in Thursday
and Friday with dry weather returning.
MARINE...
A upper level disturbance will move away from the area this
morning allowing for decreased rain chances for today. Rains will
return again tonight ahead of the next strong upper level trough
and cold front which will swing through the area by early Sunday.
Dangerously strong winds are expected to develop in the wake of
the front along with unusually high seas. A gale watch is in
effect late tonight into late sunday night.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 73 54 64 44 / 30 50 10 10
LCH 76 58 68 49 / 30 40 10 0
LFT 79 60 69 50 / 30 50 10 0
BPT 78 56 70 48 / 20 40 10 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Gale Warning from 3 AM Sunday to 6 AM CST Monday for GMZ450-452-
455-470-472-475.
Small Craft Advisory from 3 AM to 6 PM CST Sunday for GMZ430-432-
435.
&&Hazardous weather outlook, Jan 21, 10:21 AM CST, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 1021 AM CST SAT JAN 21 2017 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 221630- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 1021 AM CST SAT JAN 21 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA, SOUTH CENTRAL LOUISIANA, SOUTHWEST LOUISIANA, WEST CENTRAL LOUISIANA, AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE. A FEW STRONG TO SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE UNTIL PASSAGE OF A COLD FRONT LATER TONIGHT. DAMAGING WINDS AND HAIL WILL BE POSSIBLE...AS WELL AS A FEW TORNADOES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO SIGNIFICANT WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. GMZ430-432-435-450-452-455-470-472-475-221630- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 1021 AM CST SAT JAN 21 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT A CHANCE FOR A FEW SHOWERS AND THUNDERSTORMS WILL CONTINUE UNTIL PASSAGE OF A COLD FRONT LATER TONIGHT. THIS FRONT WILL BE FOLLOWED BY STRONG AND GUSTY WINDS THAT WILL PRODUCE DANGEROUSLY HIGH SEAS. A GALE WARNING IS IN EFFECT BEGINNING LATE TONIGHT FOR THE NORTHWEST GULF AND A SMALL CRAFT ADVISORY FOR THE INLAND LAKES AND BAYS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE GALE WARNING WILL CONTINUE INTO EARLY MONDAY FOR THE NORTHWEST GULF. THE SMALL CRAFT ADVISORY WILL CONTINUE THROUGH LATE AFTERNOON SUNDAY FOR THE INLAND LAKES AND BAYS. OTHERWISE...NO SIGNIFICANT WEATHER IS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 20, 8:03 PM CST | Severe Thunderstorm Warning | LCH | Beauregard | 42 min |
| Jan 20, 8:32 PM CST | Tornado Warning | LCH | Calcasieu | 28 min |
| Jan 20, 8:56 PM CST | Tornado Warning | LCH | Beauregard, Calcasieu | 21 min |
| Jan 20, 9:16 PM CST | Severe Thunderstorm Warning | LCH | Beauregard, Calcasieu | 23 min |
| Jan 20, 9:38 PM CST | Special Weather Statement | LCH | Calcasieu | 37 min |
| Jan 20, 10:05 PM CST | Tornado Warning | LCH | Allen, Beauregard | 25 min |
| Jan 20, 10:21 PM CST | Special Weather Statement | LCH | Saint Landry | 24 min |
| Jan 20, 10:26 PM CST | Severe Thunderstorm Warning | LCH | Acadia, Allen, Evangeline, Jefferson Davis | 34 min |
| Jan 20, 10:44 PM CST | Special Weather Statement | LCH | Jefferson Davis | 31 min |
| Jan 20, 10:47 PM CST | Special Weather Statement | LCH | Saint Landry | 28 min |
| Jan 20, 10:50 PM CST | Special Marine Warning | LCH | 55 min | |
| Jan 20, 10:59 PM CST | Special Weather Statement | LCH | Evangeline | 31 min |
| Jan 20, 11:05 PM CST | Severe Thunderstorm Warning | LCH | Acadia, Jefferson Davis | 25 min |
| Jan 20, 11:09 PM CST | Special Marine Warning | LCH | 66 min | |
| Jan 20, 11:10 PM CST | Tornado Warning | LCH | Avoyelles, Saint Landry | 20 min |
| Jan 20, 11:28 PM CST | Severe Thunderstorm Warning | LCH | Acadia, Allen, Evangeline, Jefferson Davis | 32 min |
| Jan 20, 11:32 PM CST | Tornado Warning | LCH | Acadia, Evangeline, Jefferson Davis, Saint Landry | 28 min |
| Jan 20, 11:35 PM CST | Areal Flood Advisory | LCH | Calcasieu | 115 min |
| Jan 20, 11:52 PM CST | Tornado Warning | LCH | Acadia, Evangeline, Saint Landry | 8 min |
| Jan 20, 11:56 PM CST | Tornado Warning | LCH | Acadia, Evangeline, Saint Landry | 19 min |
| Jan 21, 12:12 AM CST | Tornado Warning | LCH | Evangeline, Saint Landry | 33 min |
| Jan 21, 12:16 AM CST | Special Weather Statement | LCH | Avoyelles | 44 min |
| Jan 21, 12:47 AM CST | Tornado Warning | LCH | Saint Landry | 28 min |
| Jan 21, 12:53 AM CST | Severe Thunderstorm Warning | LCH | Vernon | 67 min |
| Jan 21, 1:07 AM CST | Special Weather Statement | LCH | Saint Landry | 68 min |
| Jan 21, 1:19 AM CST | Severe Thunderstorm Warning | LCH | Acadia, Evangeline, Saint Landry | 26 min |
| Jan 21, 1:34 AM CST | Severe Thunderstorm Warning | LCH | Acadia, Avoyelles, Lafayette, Saint Landry, Saint Martin | 56 min |
| Jan 21, 1:45 AM CST | Areal Flood Advisory | LCH | Saint Landry, Saint Martin | 2 hr |
| Jan 21, 2:11 AM CST | Special Weather Statement | LCH | Evangeline, Rapides | 49 min |
| Jan 21, 2:50 AM CST | Special Weather Statement | LCH | Avoyelles, Saint Landry | 40 min |
| Jan 21, 2:53 AM CST | Special Weather Statement | LCH | Saint Martin | 52 min |
| Jan 21, 3:19 AM CST | Marine Dense Fog Advisory | LCH | 6 hr | |
| Jan 21, 8:53 AM CST | River Flood Warning | LCH | Allen | 4 days |
| Jan 21, 8:53 AM CST | River Flood Warning | LCH | Allen | 7 days |
| Jan 21, 8:53 AM CST | River Flood Warning | LCH | Calcasieu | 5 days |
| Jan 21, 8:53 AM CST | River Flood Warning | LCH | Acadia, Jefferson Davis, Vermilion | 5 days |
| Jan 21, 8:53 AM CST | River Flood Warning | LCH | Lafayette, Saint Landry, Saint Martin | 57 hr |
| Jan 21, 9:26 AM CST | Gale Warning | LCH | 45 hr | |
| Jan 21, 9:26 AM CST | Small Craft Advisory | LCH | 54 hr | |
| Jan 21, 1:38 PM CST | Wind Advisory | LCH | Allen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more | 34 hr |
| Jan 21, 2:45 PM CST | River Flood Warning | LCH | Acadia, Evangeline, Saint Landry | 45 hr |
| Jan 20, 7:11 PM CST | Special Weather Statement | LCH | Jefferson | 34 min |
| Jan 20, 7:16 PM CST | Severe Thunderstorm Warning | LCH | Hardin, Jefferson, Orange | 29 min |
| Jan 20, 7:27 PM CST | Special Weather Statement | LCH | Hardin | 33 min |
| Jan 20, 7:40 PM CST | Severe Thunderstorm Warning | LCH | Hardin, Jasper, Jefferson, Newton, Orange | 35 min |
| Jan 20, 7:41 PM CST | Severe Thunderstorm Warning | LCH | Hardin, Jefferson | 34 min |
| Jan 20, 7:48 PM CST | Tornado Warning | LCH | Jefferson | 27 min |
| Jan 20, 7:49 PM CST | Areal Flood Advisory | LCH | Hardin, Jasper, Jefferson, Newton, Orange | 116 min |
| Jan 20, 8:08 PM CST | Severe Thunderstorm Warning | LCH | Hardin, Jefferson, Orange | 37 min |
| Jan 20, 8:15 PM CST | Tornado Warning | LCH | Jefferson, Orange | 30 min |
| Jan 20, 8:43 PM CST | River Flood Warning | LCH | Hardin, Jefferson | 6 days |
| Jan 20, 11:42 PM CST | Special Weather Statement | LCH | Hardin, Jasper, Tyler | 33 min |
| Jan 21, 12:23 AM CST | Special Weather Statement | LCH | Hardin, Jasper, Newton | 52 min |
Nearby
Low Water Advisories in Louisiana, 2017Every low water advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.